MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Necrosis (1971); Hernia (2240)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, adhesions and subsequent surgical intervention for mesh removal.The instructions-for-use (ifu) supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges the patient underwent surgery to repair a midline hernia and implanted with a non-bard/davol product on or about (b)(6) 2012.It is alleged that the patient underwent revision surgery of the non-bard/davol product for a recurrent midline hernia and a bard/davol composix e/x was implanted on or about (b)(6) 2017.It is also alleged that the patient underwent removal surgery on or about (b)(6) 2019.Attorney alleges that the patient experienced and/or continues to experience severe and chronic pain/discomfort, dense adhesions, adhesions to the small intestine, mesh contraction, mesh was attached to a severe fibrotic plate, necrosis, fibrosis, recurrence, and surgery to remove mesh.It is alleged that the patient is at a higher risk of severe complications during an abdominal surgery, to the extent that future abdominal operations might not be feasible.Attorney alleges past, present, and future damages, including but not limited to, pain and suffering for severe and permanent personal injuries sustained by the patient.It is also alleged that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12628139
Report Number1213643-2021-08166
Device Sequence Number11063997
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number0123790
Device Lot NumberHUAP2569
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;